Forum

Worsening of symptoms of MS associated with carbamazepine

You have to be your own f**king doctor with this disease, don’t you? I have had a profound worsening of my MS symptoms since taking one dose of carbamazepine for trigeminal neuralga (it’s the only drug licenced for treating this). I found an article in the BMJ describing the same thing happening to other people with MS. I just hope it’s the drug making me worse. The article is here if anyone is interested:

http://www.bmj.com/content/320/7242/1113.1

Crumbs! Definitely one to be aware of. I was on Tegretol for a while to deal with horrid stabbing pains during a relapse - to start with, I felt as though I had been sand-bagged, but once my system had got used, it worked really well. So it can be a blessing, but not always - evidently! I hope that you find a satisfactory way of dealing with your TN. So disappointing for you that the standard treatment isn’t the one for you.

Alison

My problems were with Amitriptiline, slurred speech, like walking through treacle, blurred vision & basically feeling like c**p!! Do they actually know what they are prescribing?!! Soon as I stopped taking it I felt better. Didn’t help the fact I’ve still got horrible leg pain, but at least I can function mentally! I question now exactly what are the side effects of any drug they try & palm me off with! Sure its the drug heightening ms symptoms hope you get it sorted Tracey x​